Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 19, 2007, 5:00 PM CDT for Ness County, Kansas. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 19, 2007, 6:15 PM CDT
- In force
- 75 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ness County, KS
The radar
The Dodge City radar (KDDC), 91 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2489 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 192200 SVRDDC KSC135-192315- /O.NEW.KDDC.SV.W.0191.070619T2200Z-070619T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 500 PM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN NESS COUNTY IN WEST CENTRAL KANSAS. * UNTIL 615 PM CDT * AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UTICA...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... UTICA... ARNOLD... BEELER... RANSOM... RURAL RESIDENCES OF NORTHWESTERN NESS COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3869 10023 3841 10023 3842 9979 3868 9980 $$ KRUSE
2 follow-up statements
000 WWUS53 KDDC 192234 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 534 PM CDT TUE JUN 19 2007 KSC135-192315- /O.CON.KDDC.SV.W.0191.000000T0000Z-070619T2315Z/ NESS KS- 534 PM CDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN NESS COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF UTICA...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... UTICA... ARNOLD... RANSOM... NESS CITY... RURAL RESIDENCES OF NORTHWESTERN NESS COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM IS CONSIDERED A SUPERCELL STORM...WHICH HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFCANT DAMAGE TO PROPERTY. SUPERCELL STORMS CAN ALSO PRODUCE TORNADOES...HOWEVER THE PRIMARY THREAT WITH THIS STORM IS DESTRUCTIVE HAIL AND STRAIGHT LINE WINDS. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3869 10023 3841 10023 3842 9979 3868 9980 $$ BURKE
000 WWUS53 KDDC 192312 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 613 PM CDT TUE JUN 19 2007 KSC135-192317- /O.EXP.KDDC.SV.W.0191.000000T0000Z-070619T2315Z/ NESS KS- 607 PM CDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NESS COUNTY EXPIRES AT 615 PM CDT... THE STORM HAS EXITED THE WARNED AREA. AT 530 PM CDT...PENNY SIZED HAIL WAS REPORTED 6 MILES SOUTHWEST OF UTICA BY A TRAINED SPOTTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3869 10023 3841 10023 3842 9979 3868 9980 $$ BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:49 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 19, 2:49 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 249 PM CDT TUE JUN 19 2007 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE TODAY IS WHEN AND WHERE SEVERE STORMS WILL MATERIALIZE. A SECONDARY CONCERN IS HIGH QPF POTENTIAL AND POSSIBLE FLOODING. THE LATEST SURFACE ANALYSIS FROM 19Z SHOWED AN OLD FRONTAL BOUNDARY WELL SOUTH OF OUR AREA...WELL INTO CENTRAL OKLAHOMA. THE MOISTURE TRANSPORT NORTH OF THIS BOUNDARY IS RUNNING INTO AN EASTERLY FLOW JUST OFF THE SURFACE. AN UPSLOPE AFFECT HAS BEEN OCCURRING ALL DAY...STARTING WITH DENSE FOG THIS MORNING. THE MORNING DDC SOUNDING SHOWED OVER 2500 J/KG OF CAPE NEAR DDC...WHICH SHOULD INCREASE IN THE HEAT OF THE DAY. FOG BURNED OFF QUICKLY OVER MOST OF THE AREA...BUT LINGERED ALONG WITH LOW CLOUDS IN THE HYS/RSL AREA. THIS CREATED A DIFFERENTIAL HEATING BOUNDARY IN THE CLEAR AREA NEAR THE FOG...FORMING A BOUNDARY FOR MOISTURE TO CONVERGE UPON. THE FIRST STORM OF THE DAY FIRED NW OF HLC ABOUT 16Z AND DRIFTED EAST INITIALLY...THEN SOUTH. THINK THIS STORM IS A SIGN OF WHAT IS TO COME. DID NOT CHANGE MUCH TO THE GOING FORECAST. 30 POPS SW...40 N AND W...AND 50 IN THE EASTERN 1/3RD OF THE CWA DUE TO THE HIGHEST DEW POINTS AND DEEPER MOISTURE. WILL MENTION POSSIBLE SEVERE EVERYWHERE...THINKING PENNY-SIZE HAIL WILL BE EASILY REALIZED WITH THE POTENTIAL FOR GOLFBALLS...AND STRONG WINDS COULD POSSIBLY REACH SEVERE LEVELS. SOME STRONG ROTATION HAS ALREADY BEEN WITNESSED NORTH OF OUR CWA...SO BRIEF TORNADOES ARE NOT OUT OF THE QUESTION. MOVEMENT OF ANY STORM WILL BE SLOW...SO HEAVY RAIN IS PROBABLY THE GREATEST CONCERN...SINCE MANY PARTS OF OUR CWA HAVE RECEIVED COPIOUS AMOUNTS OF RAIN OVER THE PAST 2 TO 3 WEEKS. OUR EASTERN TIER OF 2 COUNTIES STILL REMAINS WITH THE LOWEST FFG LEVELS...BUT EVEN OTHER AREAS ARE QUITE SATURATED. THE LATEST RUNS OF THE MODELS HAVE BACKED OFF ON HEAVY QPF FOR US...AND DONT QUITE UNDERSTAND THIS AS THE 12Z DDC SOUNDING HAD 1.33 INCHES OF PRECIPITABLE WATER. IF A STORM INITIATES...IT COULD DUMP 1 TO 2 INCHES OVER ANY ONE SPOT...IF MOVEMENT IS SLOW. ALL INDICATIONS FROM THE 7H FLOW IS 15 TO 20 KT FOREWORD MOVEMENT IS ALL THAT CAN BE EXPECTED. STAYED WITH THE 20 POPS FOR WEDNESDAY NIGHT. THERE WILL BE MORE NUMEROUS BOUNDARIES LEFT OVER FROM TONIGHTS CONVECTION AND IN PLACE INSTABILITY AS THE AFTERNOON HEATS UP. TEMPERATURE FORECAST GRIDS LOOKED GOOD AND REASONABLE. UPPER 60S TO LOWER 70S FOR LOWS BOTH TONIGHT AND WED NT. MAX TEMPERATURES SHOULD SOAR TO THE LOWER 90S ON WEDNESDAY AND LOW TO MID 90S ON THURSDAY. DAYS 3-7... GENERAL FORECAST FOCUS WILL BE ON CHANCES OF PRECIPITATION AND TEMPERATURES. NUMERICAL MODELS (GFS/ECMWF/CANADIAN) GENERALLY AGREE WITH UPPER LEVEL RIDGING TAKING PLACE OVER THE DESERT SOUTHWEST WITH GRADUAL LIFTING NORTHEAST ACROSS THE WESTERN HIGH PLAINS THROUGH THE PERIOD. A SOUTHERLY FLOW SHOULD PERSIST THROUGHOUT MOST OF THE PERIOD WHICH WILL ALLOW 850MB DEWPOINTS TO PUSH UP INTO THE TEENS EACH DAY THROUGH THE WEEKEND. GFS TENDS TO INDICATE SMALL UPPER LEVEL SHORTWAVE TROUGHS PASSING THROUGH THE PATTERN THURSDAY AND AGAIN SAT/SUN. WITH AMPLE MOISTURE PRESENT AND A NORTHWESTERLY FLOW ALOFT CHANCES OF SHOWERS/THUNDERSTORMS CANNOT BE RULED OUT FOR THURSDAY. PLACEMENT OF THE UPPER LEVEL SHORTWAVE TROUGH PATH AND CAPPING DUE TO WARMER TEMPERATURES ADVECTING INTO THE AREA COULD BE LIMITING FACTORS. LEFT POPS/WX UNCHANGED. THE PERSISTENT SOUTHERLY FLOW DURING THE PERIOD WILL ALSO ALLOW 850MB TEMPERATURES TO RISE WELL INTO THE 20S AND LOWER 30S ACROSS THE REGION. THIS WILL PUSH SURFACE TEMPERATURES WELL INTO THE 90S THROUGH THE WEEKEND AND INTO NEXT WEEK. THE NEXT SIGNIFICANT UPPER LEVEL LOW PRESSURE SYSTEM SHOULD BEGIN TO APPROACH THE PACIFIC NORTHWEST COAST BY THE LATTER PART OF NEXT WEEK. && .AVIATION... PRIMARILY VFR CONDITIONS SHOULD PERSIST DURING MOST OF THE PERIOD WITH SOME RESIDUAL CLOUDINESS PRODUCING SOME MVFR CEILINGS MOSTLY EAST TOWARDS KICT. A CHANCE OF SHOWERS/THUNDERSTORMS DOES EXIST LATE THIS AFTERNOON AND EVENING...WHICH COULD TEMPORARILY DROP MVFR/IFR CONDITIONS LOCALLY FOR BOTH CEILINGS/VISIBILITY. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 91 70 93 / 50 0 20 10 GCK 69 91 68 94 / 40 20 30 10 EHA 69 93 67 95 / 30 20 20 10 LBL 70 92 69 93 / 30 0 20 10 HYS 68 91 69 92 / 40 0 20 10 P28 71 91 71 92 / 50 0 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/32/32
Hazardous weather outlook, Jun 19, 5:14 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 514 AM CDT TUE JUN 19 2007 KSZ030-031-043>046-061>066-074>081-084>090-201015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 514 AM CDT TUE JUN 19 2007 /414 AM MDT TUE JUN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS AFTER 4 PM WEST OF A HAYS TO DODGE CITY TO MEADE LINE. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL AND STRONG GUSTY WINDS. DURING THE EARLY EVENING THESE STORMS ARE THEN EXPECTED TO INCREASE IN AREAL COVERAGE BEFORE MOVING ACROSS THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL KANSAS DURING THE OVERNIGHT HOURS. AFTER SUNSET THE THREAT FOR SEVERE WEATHER FROM THESE STORMS WILL DECREASE BUT GUSTY WINDS AND PERIODS OF MODERATE TO HEAVY RAIN WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE WEDNESDAY AND WEDNESDAY NIGHT. ANY STORM THAT DOES DEVELOP MAY PRODUCE SOME SMALL HAIL BUT IS NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 AND 10 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:06 AM CDT | Dense Fog Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 3 hr |
| Jun 19, 4:44 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 61 min |
| Jun 19, 4:53 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 67 min |
| Jun 19, 5:39 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 81 min |
| Jun 19, 6:01 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 44 min |
| Jun 19, 6:07 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 53 min |
| Jun 19, 6:10 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 35 min |
| Jun 19, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 76 min |
| Jun 19, 6:38 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 52 min |
| Jun 19, 6:39 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Kearny | 81 min |
| Jun 19, 6:48 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.